×

zbMATH — the first resource for mathematics

A general framework for time-changed Markov processes and applications. (English) Zbl 1403.91335
Summary: In this paper, we propose a general approximation framework for the valuation of (path-dependent) options under time-changed Markov processes. The underlying background process is assumed to be a general Markov process, and we consider the case when the stochastic time change is constructed from either discrete or continuous additive functionals of another independent Markov process. We first approximate the underlying Markov process by a continuous time Markov chain (CTMC), and derive the functional equation characterizing the double transforms of the transition matrix of the resulting time-changed CTMC. Then, we develop a two-layer approximation scheme by further approximating the driving process in constructing the time change using an independent CTMC. We obtain a single Laplace transform expression. Our framework incorporates existing time-changed Markov models in the literature as special cases, such as the time-changed diffusion process and the time-changed Lévy process. Numerical experiments illustrate the accuracy of our method.

MSC:
91G20 Derivative securities (option pricing, hedging, etc.)
60G40 Stopping times; optimal stopping problems; gambling theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ackerer, D.; Filipović, D.; Pulido, S., The Jacobi stochastic volatility model, Finance and Stochastics, 22, 3, 667-700, (2018), July 2018 · Zbl 1402.91746
[2] Aït-Sahalia, Y.; Cacho-Diaz, J.; Laeven, R. J., Modeling financial contagion using mutually exciting jump processes, Journal of Financial Economics, 117, 3, 585-606, (2015)
[3] Ané, T.; Geman, H., Order flow, transaction clock, and normality of asset returns, The Journal of Finance, 55, 5, 2259-2284, (2000)
[4] Bacry, E.; Mastromatteo, I.; Muzy, J.-F., Hawkes processes in finance, Market Microstructure and Liquidity, 1, 1, 1-59, (2015)
[5] Badescu, A.; Cui, Z.; Ortega, J.-P., Non-affine GARCH option pricing models, variance-dependent kernels, and diffusion limits, Journal of Financial Econometrics, 15, 4, 602-648, (2017)
[6] Barndorff-Nielsen, O. E., Processes of normal inverse Gaussian type, Finance and Stochastics, 2, 1, 41-68, (1997) · Zbl 0894.90011
[7] Bernard, C.; Cui, Z., Pricing timer options, The Journal of Computational Finance, 15, 1, 69-104, (2011)
[8] Bernard, C.; Cui, Z., Prices and asymptotics for discrete variance swaps, Applied Mathematical Finance, 21, 2, 140-173, (2014) · Zbl 1396.91718
[9] Bernard, C.; Cui, Z.; McLeish, D., On the martingale property in stochastic volatility models based on time-homogeneous diffusions, Mathematical Finance, 27, 1, 194-223, (2017) · Zbl 1414.91432
[10] Black, F.; Scholes, M., The pricing of options and corporate liabilities, The Journal of Political Economy, 81, 3, 637-654, (1973) · Zbl 1092.91524
[11] Broadie, M.; Detemple, J. B., Anniversary article: option pricing: valuation models and applications, Management Science, 50, 9, 1145-1177, (2004)
[12] Broadie, M.; Kaya, Ö., Exact simulation of stochastic volatility and other affine jump diffusion processes, Operations Research, 54, 2, 217-231, (2006) · Zbl 1167.91363
[13] Cai, N.; Kou, S., Option pricing under a mixed-exponential jump diffusion model, Management Science, 57, 11, 2067-2081, (2011)
[14] Cai, N.; Song, Y.; Chen, N., Exact simulation of the SABR model, Operations Research, 65, 4, 931-951, (2017) · Zbl 1405.91598
[15] Cai, N.; Song, Y.; Kou, S., A general framework for pricing Asian options under Markov processes, Operations Research, 63, 3, 540-554, (2015) · Zbl 1377.91156
[16] Cairns, A. J., Interest rate models: an introduction, 10, (2004), Princeton University Press · Zbl 1140.91039
[17] Carr, P.; Geman, H.; Madan, D. B.; Yor, M., Stochastic volatility for Lévy processes, Mathematical Finance, 13, 3, 345-382, (2003) · Zbl 1092.91022
[18] Carr, P.; Sun, J., A new approach for option pricing under stochastic volatility, Review of Derivatives Research, 10, 2, 87-150, (2007) · Zbl 1140.91353
[19] Carr, P.; Wu, L., Time-changed Lévy processes and option pricing, Journal of Financial Economics, 71, 1, 113-141, (2004)
[20] Chourdakis, K., Continuous time regime switching models and applications in estimating processes with stochastic volatility and jumps, University of London Queen Mary Economics Working Paper No. 464, (2002)
[21] Clark, P. K., A subordinated stochastic process model with finite variance for speculative prices, Econometrica, 41, 1, 135-155, (1973) · Zbl 0308.90011
[22] Cuchiero, C.; Keller-Ressel, M.; Teichmann, J., Polynomial processes and their applications to mathematical finance, Finance and Stochastics, 16, 4, 711-740, (2012) · Zbl 1270.60079
[23] Cui, Z.; Kirkby, J.; Lian, G.; Nguyen, D., Integral representation of probability density of stochastic volatility models and timer options, International Journal of Theoretical and Applied Finance, 20, 8, 1-32, (2017) · Zbl 1395.91436
[24] Cui, Z.; Kirkby, J.; Nguyen, D., Equity-linked annuity pricing with cliquet-style guarantees in regime-switching and stochastic volatility models with jumps, Insurance: Mathematics and Economics, 74, 46-62, (2017) · Zbl 1394.91206
[25] Cui, Z.; Kirkby, J.; Nguyen, D., A general framework for discretely sampled realized variance derivatives in stochastic volatility models with jumps, European Journal of Operational Research, 262, 1, 381-400, (2017) · Zbl 1403.91334
[26] Cui, Z.; Kirkby, J.; Nguyen, D., A general valuation framework for SABR and stochastic local volatility models, SIAM Journal on Financial Mathematics, 9, 2, 520-563, (2018) · Zbl 1410.91441
[27] Cui, Z.; Lee, C.; Liu, Y., Single-transform formulas for pricing Asian options in a general approximation framework under Markov processes, European Journal of Operational Research, 266, 3, 1134-1139, (2018) · Zbl 1403.91336
[28] Cui, Z.; Ma, J., Stochastic areas of diffusions and applications, Journal of Mathematical Analysis and Applications, 436, 1, 79-93, (2016) · Zbl 1409.91132
[29] Da Fonseca, J.; Martini, C., The α-hypergeometric stochastic volatility model, Stochastic Processes and their Applications, 126, 5, 1472-1502, (2016) · Zbl 1345.60061
[30] Dassios, A.; Zhao, H., A dynamic contagion process, Advances in Applied Probability, 43, 3, 814-846, (2011) · Zbl 1230.60089
[31] Dassios, A.; Zhao, H., Exact simulation of Hawkes process with exponentially decaying intensity, Electronic Communications in Probability, 18, 62, 1-13, (2013) · Zbl 1320.60115
[32] Dassios, A.; Zhao, H., Efficient simulation of clustering jumps with CIR intensity, Operations Research, 65, 6, 1494-1515, (2017) · Zbl 1405.91545
[33] DeMarzo, P. M.; Fishman, M. J.; He, Z.; Wang, N., Dynamic agency and the q theory of investment, The Journal of Finance, 67, 6, 2295-2340, (2012)
[34] Drechsler, I., Risk choice under high-water marks, Review of Financial Studies, 27, 7, 2052-2096, (2014)
[35] Duffie, D.; Pan, J.; Singleton, K., Transform analysis and asset pricing for affine jump-diffusions, Econometrica, 68, 6, 1343-1376, (2000) · Zbl 1055.91524
[36] Errais, E.; Giesecke, K.; Goldberg, L. R., Affine point processes and portfolio credit risk, SIAM Journal on Financial Mathematics, 1, 1, 642-665, (2010) · Zbl 1200.91296
[37] Filipović, D.; Larsson, M., Polynomial diffusions and applications in finance, Finance and Stochastics, 4, 20, 931-972, (2016) · Zbl 1386.60237
[38] Filipović, D.; Larsson, M., Polynomial preserving diffusions and applications in finance, Finance and Stochastics, 20, 4, 931-972, (2016) · Zbl 1386.60237
[39] Filipović, D.; Larsson, M.; Trolle, A. B., Linear-rational term structure models, Journal of Finance, 72, 2, 655-704, (2017)
[40] Fu, M. C.; Li, B.; Li, G.; Wu, R., Option pricing for a jump-diffusion model with general discrete jump-size distributions, Management Science, 63, 11, 3961-3977, (2017)
[41] Gantmakher, F. R.; Krein, M., Oscillation matrices and kernels and small vibrations of mechanical systems, 345, (2002), American Mathematical Society
[42] Grasselli, M., The 4/2 stochastic volatility model: A unified approach for the Heston and the 3/2 model, Mathematical Finance, 27, 4, 1013-1034, (2017) · Zbl 1411.91427
[43] Hawkes, A. G., Spectra of some self-exciting and mutually exciting point processes, Biometrika, 58, 1, 83-90, (1971) · Zbl 0219.60029
[44] He, Z., Optimal executive compensation when firm size follows geometric Brownian motion, Review of Financial Studies, 22, 2, 859-892, (2009)
[45] Heston, S. L., A closed-form solution for options with stochastic volatility with applications to bond and currency options, Review of Financial Studies, 6, 2, 327-343, (1993) · Zbl 1384.35131
[46] Heston, S. L.; Nandi, S., A closed-form GARCH option valuation model, Review of Financial Studies, 13, 3, 585-625, (2000)
[47] Horn, R.; Johnson, C., Matrix analysis, (1985), Cambridge University Press · Zbl 0576.15001
[48] Huang, J.; Wu, L., Specification analysis of option pricing models based on time-changed Lévy processes, The Journal of Finance, 59, 3, 1405-1439, (2004)
[49] Hull, J.; White, A., The pricing of options on assets with stochastic volatilities, The Journal of Finance, 42, 2, 281-300, (1987)
[50] Kirkby, J., Efficient option pricing by frame duality with the fast Fourier transform, SIAM J. Financial Mathematics, 6(1), 713-747, (2015) · Zbl 1320.91155
[51] Kirkby, J., Robust barrier option pricing by frame projection under exponential Lévy dynamics, Applied Mathematical Finance, 24(4), 337-386, (2017) · Zbl 1398.91672
[52] Kirkby, J., Robust option pricing with characteristic functions and the B-spline order of density projection, J. Computational Finance, 21(2), 101-127, (2017)
[53] Kirkby, J.; Nguyen, D.; Cui, Z., A unified approach to Bermudan and barrier options under stochastic volatility models with jumps, Journal of Economic Dynamics and Control, 80, 75-100, (2017) · Zbl 1401.91533
[54] Kou, S., Jump-diffusion models for asset pricing in financial engineering, Handbooks in Operations Research and Management Science, 15, 73-116, (2007)
[55] Kou, S. G., A jump-diffusion model for option pricing, Management Science, 48, 8, 1086-1101, (2002) · Zbl 1216.91039
[56] Kou, S. G.; Wang, H., Option pricing under a double exponential jump diffusion model, Management Science, 50, 9, 1178-1192, (2004)
[57] Kushner, H., Numerical methods for stochastic control problems in continuous time, SIAM Journal of Control and Optimization, 28, 999-1048, (1990) · Zbl 0721.93087
[58] Kuznetsov, A.; Kyprianou, A. E.; Rivero, V., The theory of scale functions for spectrally negative Lévy processes, Lévy matters ii, 97-186, (2012), Springer · Zbl 1261.60047
[59] Lan, Y.; Wang, N.; Yang, J., The economics of hedge funds, Journal of Financial Economics, 110, 2, 300-323, (2013)
[60] Larsson, M.; Pulido, S., Polynomial diffusions on compact quadric sets, Stochastic Processes and their Applications, 127, 3, 901-926, (2017) · Zbl 1355.60107
[61] Li, J.; Li, L.; Mendoza-Arriaga, R., Additive subordination and its applications in finance, Finance and Stochastics, 1-46, (2015)
[62] Li, L.; Linetsky, V., Time-changed Ornstein-Uhlenbeck processes and their applications in commodity derivative models, Mathematical Finance, 24, 2, 289-330, (2014) · Zbl 1295.91091
[63] Li, L.; Mendoza-Arriaga, R., Ornstein-Uhlenbeck processes time changed with additive subordinators and their applications in commodity derivative models, Operations Research Letters, 41, 5, 521-525, (2013) · Zbl 1286.91137
[64] Li, L.; Zhang, G., Option pricing in some non-Lévy jump models, SIAM Journal on Scientific Computing, 38, 4, B539-B569, (2016) · Zbl 1345.60096
[65] Li, L.; Zhang, G., Analysis of Markov chain approximation for option pricing and hedging: grid design and convergence behavior, Working Paper, (2017)
[66] Li, L.; Zhang, G., Error analysis of finite difference and Markov chain approximations for option pricing with non-smooth payoffs, Mathematical Finance, 28, 3, (2017), July 2018
[67] Linetsky, V., Spectral expansions for Asian (average price) options, Operations Research, 52, 6, 856-867, (2004) · Zbl 1165.91406
[68] Lo, C. C.; Skindilias, K., An improved Markov chain approximation methodology: derivatives pricing and model calibration, International Journal of Theoretical and Applied Finance, 17, 07, 1-22, (2014) · Zbl 1304.91221
[69] Longstaff, F.; Schwartz, E., Valuing American options by simulation: a simple least-squares approach, Review of Financial Studies, 14(1), 113-147, (2001)
[70] Lorig, M.; Lozano-Carbassé, O.; Mendoza-Arriaga, R., Variance swaps on defaultable assets and market implied time-changes, SIAM Journal on Financial Mathematics, 7, 1, 273-307, (2016) · Zbl 1338.91141
[71] Madan, D. B.; Carr, P. P.; Chang, E. C., The variance gamma process and option pricing, Review of Finance, 2, 1, 79-105, (1998) · Zbl 0937.91052
[72] Mendoza-Arriaga, R.; Carr, P.; Linetsky, V., Time-changed Markov processes in unified credit-equity modeling, Mathematical Finance, 20, 4, 527-569, (2010) · Zbl 1232.91692
[73] Mendoza-Arriaga, R.; Linetsky, V., Time-changed CIR default intensities with two-sided mean-reverting jumps, Annals of Applied Probability, 24, 2, 811-856, (2014) · Zbl 1291.91225
[74] Merton, R. C., Option pricing when underlying stock returns are discontinuous, Journal of Financial Economics, 3, 1-2, 125-144, (1976) · Zbl 1131.91344
[75] Mijatović, A.; Pistorius, M., Continuously monitored barrier options under Markov processes, Mathematical Finance, 23, 1, 1-38, (2013) · Zbl 1282.91378
[76] Piccioni, M., Convergence of implicit discretization schemes for linear differential equations with application to filtering, Stochastic partial differential equations and applications, 208-229, (1987), Springer · Zbl 0622.60047
[77] Revuz, D.; Yor, M., Continuous martingales and Brownian motion, (1999), Grundlehren der Mathematischen Wissenschaften · Zbl 0917.60006
[78] Rogers, L.; Williams, D., Diffusions, Markov processes, and Martingales: volume 1, foundations, 1, (2000), Cambridge University Press · Zbl 0949.60003
[79] Scott, L., Option pricing when the variance changes randomly: theory, estimation, and an application, Journal of Financial and Quantitative Analysis, 22, 4, 419-438, (1987)
[80] Song, Q.; Yin, G.; Zhang, Q., Weak convergence methods for approximation of the evaluation of path-dependent functionals, SIAM Journal on Control and Optimization, 51, 5, 4189-4210, (2013) · Zbl 1279.93098
[81] Sundaresan, S. M., Continuous-time methods in finance: A review and an assessment, Journal of Finance, 55, 4, 1569-1622, (2000)
[82] Umezawa, Y.; Yamazaki, A., Pricing path-dependent options with discrete monitoring under time-changed Lévy processes, Applied Mathematical Finance, 22, 2, 133-161, (2015) · Zbl 1396.91769
[83] Wu, L., Modeling financial security returns using Lévy processes, Handbooks in Operations Research and Management Science, 15, 117-162, (2007)
[84] Yamazaki, A., Pricing average options under time-changed Lévy processes, Review of Derivatives Research, 17, 1, 79-111, (2014) · Zbl 1285.91134
[85] Zeng, P.; Kwok, Y. K., Pricing barrier and Bermudan style options under time-changed Lévy processes: fast Hilbert transform approach, SIAM Journal on Scientific Computing, 36, 3, B450-B485, (2014) · Zbl 1296.91288
[86] Zeng, P.; Kwok, Y. K., Pricing bounds and approximations for discrete arithmetic Asian options under time-changed Lévy processes, Quantitative Finance, 16, 9, 1375-1391, (2016) · Zbl 1400.91623
[87] Zhu, L., Limit theorems for a Cox-ingersoll-ross process with Hawkes jumps, Journal of Applied Probability, 51, 3, 699-712, (2014) · Zbl 1307.60033
[88] Zhu, L., Large deviations for Markovian nonlinear Hawkes processes, The Annals of Applied Probability, 25, 2, 548-581, (2015) · Zbl 1312.60019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.